I've been using Lumigan almost 2 months now with very good results in my pressures. However, I've notice a pretty dramatic change in my need for "cheater" glasses when trying to read close up. I used to use them only for reading the newspaper. All of the sudden, I need them to read anything close up. Should I be concerned?
Does Lumigan cause vision changes?
Added 3 Feb 2012:
Thank you for your prompt reply. I feel as though I should clarify one thing. My overall vision is not a problem. No blurring, double vision, nothing like that. So I'm not sure if I'd call it a true vision change. It's just that I'm having a lot more trouble reading close up without my magnifying glasses. Other than that, my vision is okay. Thanks again.
3 Feb 2012
Vision changes is a severe side effect, please have someone take you to the ER and contact your Dr.
Side Effects of Lumigan - for the Consumer
All medicines may cause side effects, but many people have no, or minor, side effects. Check with your doctor if any of these most COMMON side effects persist or become bothersome when using Lumigan Drops:
Changes in eyelash growth; cold symptoms; eye burning, dryness, itching, or redness; feeling of having something in your eye; headache; increased tear production.
Seek medical attention right away if any of these SEVERE side effects occur when using Lumigan Drops:
Severe allergic reactions (rash; hives; itching; difficulty breathing; tightness in the chest; swelling of the mouth, face, lips, or tongue); darkening of the eyelid, eye color, or whites of the eyes; eye or eyelid discharge, inflammation, irritation, pain, or swelling; severe or persistent eye fatigue; vision changes.
This is not a complete list of all side effects that may occur. If you have questions about side effects, contact your health care provider. Call your doctor for medical advice about side effects. To report side effects to the appropriate agency, please read the Guide to Reporting Problems to FDA.
All the best and get well soon,
3 Feb 2012
You should probably make an appt with your ophthalmologist as soon as you can. It could be a side effect of the Lumigan but it could also mean your glaucoma is getting worse. Glaucoma usually causes vision loss peripherally first them centrally last. It could just be that you are getting to the age where you are losing what they call accommodation which is the ability of the lens to flatten and contract to accommodate for close and far vision. This usually begins to happen around the magic age of 40 or here-there-abouts. It is concerning that you feel you have had a drastic change though. Loss of accomodation is usually gradual and so is vision loss from glaucoma. It could also be that you are developing a cataract. Difficulty reading close up and small print is a classic cataract symptom along with halos or spoke-like halos around lights at night, difficulty seeing in glare situations, more difficulty seeing at night are all indicative of a developing cataract.
A cataract is when the lens of the eye begins to harden and become cloudy. At first the cloudiness is very light then it starts to cloud more and also become brownish as it matures. Many times I've seen cataract lenses look like viewing through a cloudy glass of iced tea, if left in long enough they can become like a black pebble. Any time you have a dramatic change in your vision, it is time to make an appt with your ophthalmologist for an exam, especially if you already have eye disease.
- Lumigan Information for Consumers
- Lumigan Information for Healthcare Professionals (includes dosage details)
- Side Effects of Lumigan (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
22 to 14 (both eyes). I am concerned with side effects, blurred vision, double vision, sensitive to lights, blood shot eyes, dry,burning sensation. I ...
0 answers • 18 Aug 2011
... it's TWICE the price! Cannot believe ALLERGAN raised the price by 100% - SHAME ON ALLERGAN!! Allergan's $20 rebate offered is not ...
1 answer • 16 Dec 2011
... lower concentration just as well. Anyone else experinced this? It appears that the 0.03% is still being made
1 answer • 27 Mar 2013
0.3 Lumigan worked very well for me with no side effects. The current Lumigan (0.1) increased my pressures and I have not found another medication ...
1 answer • 28 Jul 2013